Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 77, NWS Seattle, WA

April 8, 2021

NWS Seattle, WA issued this small craft advisory at Apr 8, 2021, 9:02 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2021, 9:02 AM PDT (16:02 UTC)
Expired
Apr 8, 2021, 12:00 PM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

628 
WHUS76 KSEW 081602
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
902 AM PDT Thu Apr 8 2021

PZZ133-081900-
/O.EXP.KSEW.SC.Y.0076.000000T0000Z-210408T1600Z/
/O.NEW.KSEW.SC.Y.0077.210408T1602Z-210408T1900Z/
Northern Inland Waters Including The San Juan Islands-
902 AM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...West winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Highest wind and waves north of the San
  Juan Islands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-135-081715-
/O.EXP.KSEW.SC.Y.0076.000000T0000Z-210408T1600Z/
Admiralty Inlet-Puget Sound and Hood Canal-
902 AM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

PZZ130-150-153-156-170-173-176-090015-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-210409T0600Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
902 AM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West swell 8 feet at 8 seconds.

* WHERE...Portions of Pacific coastal waters. 

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-090015-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-210409T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
902 AM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 2:53 AM PDT, 6 hours 9 minutes earlier.

Area forecast discussion, Apr 8, 2:53 AM PDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
253 AM PDT Thu Apr 8 2021

.SYNOPSIS...A frontal system will continue to make its way through
Western Washington this morning for showers and mountain snow.
Conditions will quiet down but remain cool into Friday. More rain
and mountain snow is expected Friday night through Saturday. Dry
and warmer weather will return early next week.

&&

.SHORT TERM /TODAY THROUGH SATURDAY/...The main focus into this
weekend is mountain snow from a pair of cool early spring systems.

The first system continues to bring snow to the Cascades this
morning affecting all highway passes. A convergence zone will
bring enhanced amounts to Stevens and Snoqualmie Pass - a Winter
Weather Advisory remains in effect. Showers will decrease late
this morning and afternoon (across all areas) as the upper level
trough exits east. The cooler air mass in place will keep
temperatures below normal today with highs in the lower 50s.

The next weather system arrives Friday night and Saturday with
another round of rain and mountain snow. Snow levels remain low,
around 2000 feet, with more accumulating snow expected at the
highway passes. Will likely see another Winter Weather Advisory
over this period. The lowlands will see around 0.10-0.25" of rain
along with gusty south winds (mainly Friday evening). Snow levels
are very low Saturday morning, dropping to 500-1000 feet, with a
rain/snow mix possible in the lowlands (especially over the
higher hills and areas near the mountains). However, significant
lowland snow accumulations are not anticipated with surface
temperatures above freezing (and highs around 50). Showers across
the region will diminish Saturday afternoon and evening as the
trough departs and onshore flow eases. 33

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Drier and warmer weather
is in store through early next week due to high pressure and
offshore flow. Morning lows will be chilly Sunday and Monday
morning with a few spots dipping below freezing, like the south
sound. But high temps will be trending upward each day with
widespread 60s Tuesday and Wednesday (with a few low 70s possible
in the interior). 33

&&

.AVIATION...Northwesterly flow aloft with stronger onshore flow
developing across the area this morning in the wake of the front.
Ceilings mostly around 1500 ft across the region in association with
stronger rain, and a PSCZ is developing this morning from KPAE south
across northern King County and it will drift south and east toward
12z, but may not impact KBFI/KSEA. Expect lower MVFR to local IFR
under this convergence zone through the morning with mostly 2000-
3000 ft ceilings elsewhere, before gradually lifting ceilings
through the day. Southerly winds south of PSCZ and northerly on
north side, remaining breezy through 18z, then easing later in the
day. Breezy west winds through the Strait including near KCLM
through the day, but otherwise lighter southerly surface winds this
afternoon.

KSEA...Breezy southerly winds at the terminal this morning with
gusts to 20 kt and ceilings between 1000 and 1500 ft. PSCZ
developing north of KBFI and will gradually shift south and east
this morning but expected to remain north of terminal. Winds ease
after around 19z and remain predominantly southwesterly today. Cullen

&&

.MARINE...Gusty onshore winds continue behind the the first
front that crossed the waters. After a bit of a lull in the winds
over most waters (onshore winds linger through the central/eastern
Strait of Juan de Fuca) in between systems later this afternoon and
into tonight , another front approaches and crosses the area on
Friday. Expect small craft strength southerlies ahead of the front,
followed by another strong onshore push that could lead to gales
through the Strait of Juan de Fuca.  High pressure will build over
the waters this weekend and into early next week.

Extended the advisory for the Puget Sound/Hood Canal, Northern
Inland Waters, and Admiralty Inlet zones through 9 AM as the strong
onshore flow will maintain some advisory strength winds through
around daybreak. As mentioned, winds will stay breezy through the
Strait, so that advisory will run into tonight.

For the coastal waters and west entrance Strait of Juan de Fuca,
winds will begin to ease as the gradient relaxes late this morning,
but seas will remain steep as a building, but short period swell
reaches the waters. This will lead to seas around 7 to 9 ft with the
dominant period around 8 or 9 seconds much of the day. Seas build
above 10 ft by Saturday behind the next front, before subsiding
early next week.     Cullen

&&

.HYDROLOGY...No river flooding expected in the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 9 AM PDT this morning for Cascades
     of Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties.

PZ...Small Craft Advisory until 11 PM PDT this evening for Central
     U.S. Waters Strait Of Juan De Fuca-Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca-West
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 9 AM PDT this morning for Admiralty
     Inlet-Northern Inland Waters Including The San Juan Islands-
     Puget Sound and Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:46 PM PDTGale WatchSEW12 hr
Apr 8, 2:46 PM PDTSmall Craft AdvisorySEW71 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.